Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 779, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2017, 6:31 PM CDT for Grady County, McClain County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 6:31 PM CDT (23:31 UTC)
- Expired
- Aug 10, 2017, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grady County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 335 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
205
WUUS54 KOUN 102331
SVROUN
OKC051-087-110015-
/O.NEW.KOUN.SV.W.0779.170810T2331Z-170811T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
631 PM CDT THU AUG 10 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Grady County in central Oklahoma...
Northwestern McClain County in central Oklahoma...
* Until 715 PM CDT
* At 631 PM CDT, a severe thunderstorm was located near Bridge Creek,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Newcastle, Blanchard, Noble, Tuttle, Goldsby, Dibble, Washington,
Cole and Bridge Creek.
This includes the following highways...
Interstate 35 between mile markers 100 and 108.
Interstate 44 between mile markers 96 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3495 9767 3527 9779 3533 9770 3534 9768
3531 9763 3530 9758 3529 9757 3527 9756
3524 9756 3515 9741 3513 9740 3510 9740
TIME...MOT...LOC 2331Z 315DEG 16KT 3528 9768
HAIL...1.00IN
WIND...60MPH
$$
..speg.2 follow-up statements
078
WWUS54 KOUN 102358
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
658 PM CDT THU AUG 10 2017
OKC051-110007-
/O.CAN.KOUN.SV.W.0779.000000T0000Z-170811T0015Z/
Grady OK-
658 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved into
McClain County, therefore, the warning has been cancelled for Grady
County.
LAT...LON 3500 9758 3518 9766 3524 9756 3515 9741
3513 9740 3510 9740
TIME...MOT...LOC 2357Z 319DEG 22KT 3515 9755
$$
OKC087-110015-
/O.CON.KOUN.SV.W.0779.000000T0000Z-170811T0015Z/
McClain OK-
658 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WEST CENTRAL MCCLAIN COUNTY...
At 657 PM CDT, a severe thunderstorm was located near Cole, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Newcastle, Blanchard, Noble, Goldsby, Washington and Cole.
This includes Interstate 35 between mile markers 100 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3500 9758 3518 9766 3524 9756 3515 9741
3513 9740 3510 9740
TIME...MOT...LOC 2357Z 319DEG 22KT 3515 9755
HAIL...1.00IN
WIND...60MPH
$$
..speg.885
WWUS54 KOUN 110015
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
715 PM CDT THU AUG 10 2017
OKC087-110024-
/O.EXP.KOUN.SV.W.0779.000000T0000Z-170811T0015Z/
McClain OK-
715 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MCCLAIN COUNTY
WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds up to 50 mph are still possible with this thunderstorm
in the Cole area.
LAT...LON 3500 9758 3518 9766 3524 9756 3515 9741
3513 9740 3510 9740
TIME...MOT...LOC 0014Z 315DEG 16KT 3510 9749
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:29 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 2:29 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Norman OK 229 PM CDT Thu Aug 10 2017 .DISCUSSION... Will keep this short as strong storms are already ongoing. In the broad sense, it is likely that we will experience a couple of rounds of thunderstorms today and overnight. But the specifics are still a little in question. The current storms in northwest Oklahoma have lost a little punch as they moved in from the Oklahoma panhandle. But they are moving into an area of much higher surface based CAPE, so we expect some regeneration. Meanwhile, additional storms are in the process of developing in western Kansas, which may evolve into the main show tonight. And now the last few runs of the HRRR have also been signaling the possibility of storms in the southwest this evening as well. Will not get too tricky on timing but have kept broad high POPs across much of the area, and expanded them farther south with the HRRR trends. Meanwhile, it appears we will remain in a relatively active pattern with west-northwest flow aloft and waves moving into the upper Midwest and the northern and central Plains. Highest rain chances will be northeast, while still generally drier and warmer southwest. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 85 71 85 / 80 60 60 60 Hobart OK 72 89 73 89 / 50 30 40 50 Wichita Falls TX 75 97 76 95 / 30 20 20 40 Gage OK 67 81 68 83 / 70 30 60 60 Ponca City OK 69 84 69 83 / 80 60 40 50 Durant OK 74 95 74 90 / 20 40 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 99/99
Hazardous weather outlook, Aug 10, 12:02 PM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Thu Aug 10 2017 OKZ004>048-050>052-TXZ083>090-111715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Thu Aug 10 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms across mainly northwest Oklahoma, with Slight and Marginal Risks covering the rest of the state and a small part of north Texas. Location... The Enhanced Risk covers locations north and west of a line extending from Sayre and Elk City, to El Reno, to Enid and Cherokee. This includes the cities of Woodward, Alva, Enid, Clinton, and Weatherford. A Slight Risk covers locations farther south and east and covers locations north of Mangum and Hobart, Purcell and Wetumka. The Marginal Risk covers locations near and north of Quanah and Wichita Falls, Texas, eastward along the Red River. Timing... There could be two rounds of potentially severe weather. The first will be from 1 pm to 6 pm primarily in the Enhanced Risk area. The second round, and more intense storms, are expected in the 7 pm to 4 am timeframe in the Enhanced and Slight Risk areas. Primary storm movement will be from northwest to southeast. Impacts... Golfball size hail and damaging winds to 65 mph will be the main concern with the storms this afternoon and early evening. Smaller hail and winds to 75 mph will be the concerns later in the evening and overnight. High rain totals, which could lead to flooding and flash flooding, will be a concern this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this evening into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Friday through early next week. Several inches of rainfall may occur across parts of Oklahoma which may result in flooding. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. BRB/11
In the hours before
Special weather statement, Aug 10, 5:13 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 513 PM CDT THU AUG 10 2017 TXZ090-102245- Clay TX- 513 PM CDT THU AUG 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay County Until 545 PM CDT... AT 513 PM CDT, a strong thunderstorm was located 5 miles east of Windthorst, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Joy. LAT...LON 3350 9841 3364 9842 3365 9827 3347 9809 TIME...MOT...LOC 2213Z 289DEG 15KT 3358 9834 WR
Special weather statement, Aug 10, 5:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
549 PM CDT THU AUG 10 2017
OKZ045-TXZ090-102315-
Jefferson OK-Clay TX-
549 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR southern Jefferson and east
central Clay Counties Until 615 PM CDT...
AT 546 PM CDT, a strong thunderstorm was located over Ryan, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ryan, Terral, Grady and Oscar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9794 3388 9796 3401 9805 3410 9795
3402 9766 3395 9772 3394 9776 3392 9776
3392 9778 3390 9779 3389 9780 3388 9780
3388 9782 3386 9783 3385 9787
TIME...MOT...LOC 2246Z 304DEG 12KT 3402 9795
WRLocal storm report, Aug 10, 5:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 W EL RENO 35.53N 98.04W
08/10/2017 CANADIAN OK EMERGENCY MNGR
TRACTOR TRAILER OVERTURNED ON INTERSTATE-40 NEAR MILE
MARKER 118.
0540 PM TSTM WND GST 5 WNW EL RENO 35.56N 98.04W
08/10/2017 M57.00 MPH CANADIAN OK MESONET
&&
OUNSpecial weather statement, Aug 10, 6:04 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
604 PM CDT THU AUG 10 2017
OKZ025-102330-
Oklahoma OK-
604 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma County
Until 630 PM CDT...
AT 601 PM CDT, a strong thunderstorm was located over northwestern
Oklahoma City, just northeast of Warr Acres. moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
LAT...LON 3572 9744 3546 9735 3547 9766 3559 9768
3561 9767
TIME...MOT...LOC 2301Z 254DEG 8KT 3555 9760
..speg.Local storm report, Aug 10, 6:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 4 SW EL RENO 35.49N 98.01W
08/10/2017 E1.75 INCH CANADIAN OK AMATEUR RADIO
AT EL RENO AIRPORT
&&
OUNSpecial weather statement, Aug 10, 6:24 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
624 PM CDT THU AUG 10 2017
OKZ008-110000-
Kay OK-
624 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 700
PM CDT...
AT 623 PM CDT, a strong thunderstorm was located near Chilocco,
moving east-southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3698 9675 3679 9683 3694 9718 3700 9716
3700 9675
TIME...MOT...LOC 2323Z 288DEG 17KT 3700 9706
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:37 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| Aug 9, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 35 min |
| Aug 9, 7:57 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| Aug 9, 8:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Aug 9, 8:35 PM CDT | Special Weather Statement | OUN | Alfalfa | 25 min |
| Aug 9, 9:03 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Aug 9, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 39 min |
| Aug 9, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| Aug 9, 9:49 PM CDT | Special Weather Statement | OUN | Garfield | 26 min |
| Aug 9, 10:07 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| Aug 9, 10:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Aug 9, 11:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Aug 9, 11:25 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 9, 11:59 PM CDT | Special Weather Statement | OUN | Canadian | 31 min |
| Aug 10, 2:29 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 10, 3:18 AM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Aug 10, 3:31 AM CDT | Flash Flood Warning | OUN | Caddo, Grady | 3 hr |
| Aug 10, 4:31 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Stephens | 3 hr |
| Aug 10, 1:15 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Aug 10, 1:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Aug 10, 2:17 PM CDT | Special Weather Statement | OUN | Harper, Woods, Woodward | 28 min |
| Aug 10, 2:44 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Aug 10, 2:45 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Aug 10, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 47 min |
| Aug 10, 3:15 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 49 min |
| Aug 10, 3:29 PM CDT | Special Weather Statement | OUN | Kingfisher | 31 min |
| Aug 10, 3:55 PM CDT | Special Weather Statement | OUN | Grady | 35 min |
| Aug 10, 3:56 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 10, 3:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 46 min |
| Aug 10, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 42 min |
| Aug 10, 4:11 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Aug 10, 4:19 PM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Aug 10, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 48 min |
| Aug 10, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 41 min |
| Aug 10, 4:46 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 49 min |
| Aug 10, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Aug 10, 5:49 PM CDT | Special Weather Statement | OUN | Jefferson | 26 min |
| Aug 10, 5:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, McClain | 40 min |
| Aug 10, 6:04 PM CDT | Special Weather Statement | OUN | Oklahoma | 26 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 41 min |
| Aug 10, 6:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Aug 10, 6:43 PM CDT | Special Weather Statement | OUN | Cleveland | 32 min |
| Aug 10, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.